MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2505
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00658 and 3008114965-2022-00660.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, the hub of two 2.5x5 orbit galaxy xtrasoft coils (640cx2505, 30692757) were ¿broken¿.Also, the physician found the saline was leaking from the hub of both coils.For this reason, the coils weren't detached.Those coils were the first and second try and these two products had the same issue in one case.The physician successfully took the coils out of the patient¿s body.The third try of the same like product had no problem, so the physician could successfully finish the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, the hub of two 2.5x5 orbit galaxy xtrasoft coils (640cx2505, 30692757) were ¿broken¿.Also, the physician found the saline was leaking from the hub of both coils.For this reason, the coils weren't detached.Those coils were the first and second try and these two products had the same issue in one case.The physician successfully took the coils out of the patient¿s body.The third try of the same like product had no problem, so the physician could successfully finish the procedure.There was no patient injury reported.(b)(4).A non-sterile 2.5x5 orbit galaxy xtrasoft was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the introducer was not returned for evaluation.Multiple kinks were noted along the entire hypo-tube length.The hub was visually inspected, and no apparent damage was noted.Microscopical inspection revealed that the coil is stretched and remains attached to the rest of the unit.Also, the hub was inspected, and one cracked condition was found.The coil stretching and kinks on the delivery tube were not originally reported in the complaint, and the exact time when these conditions occurred cannot be determined.It is possible that these damages occurred during the device removal after the leakage was identified.However, these findings are not contributing factors for the hub leakage.The orbit galaxy was connected to a lab sample syringe and then was flushed with water.It was noted that the water was coming out from the connection between the hub and the syringe.Due to this condition, the device was inspected by the manufacturing team to verify any possible gap at orbit galaxy and delivery tube manufacturing processes.As per device history review (dhr), the delivery tube subassembly was in accordance with its process flow map, which includes the following hub 100% inspections: flare hub luer taper for 100% in process inspection for damage to hub (unaided eye).Hub bonding for 100% in process inspection for damage to the hub threads and in process inspection for hub damage per cracks near to hub flaring zone.High pressure leak test 100% leak testing.Delivery tube decay test for 100% static pressure testing and 100% open tube testing.As per orbit galaxy dhr review, the orbit galaxy product was in accordance with its process flow map, which includes following 100% inspections: purge hole flow test 100% operator leak self-inspection using flow tester.Annealing of the orbit galaxy final assemblies for 100% in process final assembly inspection of hub for cracks or fractures.According to process failure mode and effect analysis (pfmea), potential effect of failure (hazard situation) that match with presented complaint is leakage on hub and intraprocedural delay, potential cause of failure is an excessive force used when the luer connector is tighten to the metal connector on the uson, control for this failure mode is the in process inspection high pressure static leak test; this failure mode is mitigated at process since a 100% inspection is performed to all units, additional to this, 2 additional leak test 100% inspection are performed at delivery tube and galaxy processes and a 100% visual inspection of the hub is performed prior packaging.Highest residual risk for this failure mode is low.Since orbit galaxy and delivery tube processes have the mitigations for presented failure mode and there was no gap in the manufacturing process, application failure mode and effect analysis (afmea) was reviewed, and it was identified that a potential cause related to hub manipulation will be an over tightening of the syringe connector and the hub, causing that embolic coils could not be delivered to the treatment site as per the complaint presented.Harms for this failure is a surgical / procedural delay, orbit galaxy instructions for use (ifu) provide caution about this potential mode of failure and also advice to use only trufill dcs syringe ll; according to ifue, prior starting with coil placement, a purging of the detachment coil delivery tube process is required, however leak on hub will not enable to proceed with the purging of the device, requiring a new device, thus, potential hazard for hub broken / hub leakage will be a surgical delay and risk for this mode of failure according to the afmea is low.The manufacturing team concluded that the manufacturing process has robust in process inspection to detect any hub leakage or breakage, inspections are performed after flare hub and hub bonding to the product and visual standard has clear indications and images of hub with crack or fractures defect.The appearance of the returned devices confirmed that the hub of two (2) 2.5x5 orbit galaxy xtrasoft coils (640cx2505, 30692757) could have been damaged during material handling or transportation.This is not related to the manufacturing process.The customer complaint related to the cracked hub was confirmed based on the findings during the microscopic inspection and the functional test.It is possible that excessive force was inadvertently applied to the device when the device was connected to the syringe, which resulted in the cracked condition found in the hub.The leaking condition contributed to the failure to detach the coil, as reported in the complaint.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) do contain the following precaution: do not use a coil system showing signs of damage.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15614731
Report Number3008114965-2022-00658
Device Sequence Number14902442
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public10886704030652
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number640CX2505
Device Catalogue Number640CX2505
Device Lot Number30692757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer11/02/2022
12/02/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/03/2022
12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG CMPLX XTRASOFT COIL 2.5X5
Patient SexUnknown